MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPORT DUO M.R.I. IMPLANTABLE PORT, CHRONOFLEX DUAL-LUMEN, 9.5F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 POWERPORT DUO M.R.I. IMPLANTABLE PORT, CHRONOFLEX DUAL-LUMEN, 9.5F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 5829502
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code Extravasation (1842)
Date of Event 08/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.However, a photo was provided for review.The investigation of the reported event is currently underway.H10: d4 (expiration date: 12/2025).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that twenty-one days post a port placement, the contrast extravasation was allegedly occurred within the right chest wall and soft tissues, while the medial septum was accessed for diagnostic computed tomography scan.It was further reported that the medial septum was allegedly found to be partially dislodged upon explantation.Reportedly, through a small incision, the indwelling port was dissected free and the port and attached catheter were removed in their entirety and replaced with a new port.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a device history record review was not required as this is the only complaint reported for this lot number, however, a device history record review was performed to review manufacturing records.The lot met all release criteria.Investigation summary: one power port duo was returned for evaluation.The port septum on the "t" side of the port was noted to be partially dislodged from the port body.Blood/thrombus was found on the port stem, particularly around the t-side.Under microscopic observation, multiple punctures were found to both port septa.An-inhouse syringe was attached to a safety infusion set.Upon an infusion attempt of the c-side septum, water with what appeared to be thrombus was observed exiting the port stem.Both infusion and aspiration of the c-side was successful.No leaks were identified.A leak was identified during infusion of the t-side due to the dislodged septum.Infusion through the returned catheter segment was performed.What appeared to be thrombus was observed exiting with water at the distal end of the catheter.A mandrel test was performed to verify that both sides of the port stem were free from blockages or potential flash from the molding process.The mandrel was able to be fully inserted into the c-side; however, the mandrel could only be partially inserted into the t-side.Clot/thrombus was found to be lodged and removed from the t-side port stem.The mandrel test was repeated once the thrombus was removed and was able to be fully inserted.One photo was provided and reviewed.The photo shows a port body consistent with a power port duo.The port body was within a specimen cup with an orange lid.The catheter was not connected to the port body/stem and was coiled within the specimen cup.The right septum of the port body was found to be dislodged (pictured on the left side of the photo).Based on the evidence provided, a leak due to a dislodged septum can be confirmed.There was no evidence of a manufacturing related issue as the port stems were found to be clear once thrombus/biological material was removed.It is possible that the thrombus/biological material found within the port stem and catheter contributed to the reported event; however, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
POWERPORT DUO M.R.I. IMPLANTABLE PORT, CHRONOFLEX DUAL-LUMEN, 9.5F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20198553
Report Number3006260740-2024-05141
Device Sequence Number7507123
Product Code LJT
UDI-Device Identifier00801741027406
UDI-Public(01)00801741027406(11)240531(17)251231(10)REJP3385
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K090512
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Catalogue Number5829502
Device Lot NumberREJP3385
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer11/11/2024
Initial Report FDA Received Date09/12/2024
Supplement Report FDA Received Date11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite